Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 119, NWS Binghamton, NY

June 29, 2000Pike County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 29, 2000, 5:17 PM EDT for Pike County, Pennsylvania. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 29, 2000, 5:17 PM EDT (21:17 UTC)
Expired
Jun 29, 2000, 5:30 PM EDT
In force
13 min
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Pike County, PA

The radar

The Binghamton radar (KBGM), 143 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2000-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2000-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-100 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 292118
SVRBGM
PAC103-292130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
517 PM EDT THU JUN 29 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN NORTHEAST PENNSYLVANIA.

* UNTIL 530 PM EDT.

* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS...NEAR BLOOMING GROVE...OR
  ABOUT 6 MILES NORTH OF FOREST PARK...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TAMIMENT AND FOREST PARK AROUND 525 PM EDT.
  DINGMANS FERRY AROUND 530 PM EDT.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

LAT...LON 4136 7507 4120 7517 4094 7465 4118 7448

$$

RH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:40 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 29, 2:40 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
240 PM EDT THU JUN 29 2000

SHRT WV ENHANCING THIS AFTN/S TRWS IS FLWD CLOSELY BY ANOTHER SHRT
WV...WHICH IS CRNTLY HELPING A FLARE UP OF TRWS OVER NRN MI. NGM
KEEPS ALL ZONES DRY...WHILE THE ETA DROPS RAIN ACROSS THE CNTRL AND
NRN ZONES. THIS FINAL SHRT WV ACCOMPANIES THE BASE OF THE H5
HGTS...WITH THE LOEST HGTS OCCURRING OVERNGT. SO...CNSDRG WHAT/S
HAPPENING OVER MI ATTM...AND WITH THE TROF LINE MVG THRU...MORE
INCLINED TO FOLLOW THE ETA AND KEEP SHWRS IN THE ZONES IN THE 1ST PD.

SHARP TROF PULLS OUT AND HGTS RISE DRAMATICALLY ON FRI. THIS WILL
ALLOW MSTLY SUNNY SKIES IN MOST ZONES AFTER SOME MRNG CLDS. WILL NOT
BOTHER WITH THE STANDARD VLY FOG WRDG TNGT AS ENUF CLDS SHD BE
AROUND TO INHIBIT WIDESPREAD LOW VSBLTYS.

OTRW...REMAINDER OF THE FCST PD LOOKS GOOD AS SFC HI PRESSURE BUILDS
IN AND HGTS ALOFT RISE. WHILE WE REMAIN IN A NWLY FLOW...TROF IS
MORE FLAT AND SHRT WVS ZIP ALONG MUCH FURTHER NORTH.

WRK ZONES 245...FINALS AROUND 3 PM.

.BGM...NONE.

MORFORD

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.